MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOGLIDE KIT, PC; BLOOD ACCESS AND ACCESSORIES

BARD ACCESS SYSTEMS HEMOGLIDE KIT, PC; BLOOD ACCESS AND ACCESSORIES
Catalog Number 5663190
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of rexk1503 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility contact reported that a patient had a catheter implanted in (b)(6) 2016, and has been on dialysis since.Patient was informed on (b)(6), that the catheter was cracked and needed to be replaced.The catheter was later removed from the patient in (b)(6) 2016.No patient harm reported.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of catheter cracking was inconclusive as the incorrect product sample was returned for evaluation.The product returned for evaluation was a 19cm equistream dialysis catheter which differed from the implicated 19cm hemoglide dialysis catheter.This sample did not match the implicated product code or lot number (which was for a 19cm hemoglide dialysis catheter).The sample contained usage residue throughout and yellow discoloration on the extension tubes.Microscopic examination found sticky residue throughout the extension tubing which had the appearance of cracks.This residue resembled medical tape residue and could be removed with an alcohol wipe and was determined to not be degradation of the catheter.Further examination found permanent kink impressions within the extension tube but no evidence of cracking was observed.The sample was patent to infusion using water and a 50ml syringe.No leakage was observed during flushing.Further infusion testing included pressurized flushing while manipulating the interfacing regions of the catheter and no leakage was observed.Confirmation was received from the complainant that the incorrect device was sent for evaluation which explained why the described cracking was not observed.The implicated device was not available for evaluation.No further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.

Brand Name
HEMOGLIDE KIT, PC
Common Device Name
BLOOD ACCESS AND ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6154583
Report Number3006260740-2016-00657
Device Sequence Number279827
Product Code MSD
UDI-Device Identifier00801741012563
UDI-Public(01)00801741012563(17)181130(10)REXK1503
Combination Product (Y/N)N
Initial Reporter CountryZI
PMA/510(K) Number
K010567
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue Number5663190
Device Lot NumberREXK1503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/08/2016
Supplement Report FDA Received Date03/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR